MAUDE Adverse Event Report: LUTONIX, INC LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

LUTONIX, INC LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the sample evaluation could not be performed because the sample was discarded by the user facility.It is known that the dcb allegedly ruptured at nominal pressure while treating the patient's sfa.However, the lack of further information or the returned sample prevents both confirmation of the reported event or identification of a root cause(s).No adverse patient outcomes were reported.The root cause of the material rupture could not be determined based upon the available information received from field communications.Labeling review: ifu dw5159-01 states in section 8 "potential adverse events which may be associated with a peripheral balloon dilatation procedure lists rupture as a potential adverse event.Section 5.4 device use/ procedure precautions states: predilatation with uncoated pta catheter is required prior to use of lutonix catheter always advance and retrieve the lutonix catheter under negative pressure.Whenever possible, the lutonix catheter should be the final treatment of the vessel, however post dilatation is allowed with another pta catheter or the previously used lutonix catheter.Section 12.6 use of lutonix catheter step 4 states: while the balloon is fully deflated and under negative pressure, advance the dcb through the introducer sheath and over the wire to the site.Section 3 states the safety and effectiveness of lutonix catheter have not been established for treatment in cerebral, carotid , coronary or renal vasculature." (expiry date: 08/2020).
 
Event or Problem Description
It was reported that during a recanalization procedure in the superficial femoral artery, the drug coated balloon allegedly ruptured at nominal pressure.It was further reported that another device was used to complete the procedure.There was no reported patient injury.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
LUTONIX, INC
9409 science center dr
new hope MN 55428
MDR Report Key9884655
Report Number3006513822-2020-00009
Device Sequence Number16829537
Product Code ONU
UDI-Device Identifier00801741122798
UDI-Public(01)00801741122798
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9004
Device Catalogue NumberLX357541505F
Device Lot NumberGFBV4103
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2020
Initial Report FDA Received Date03/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1